MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM23A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Unspecified Vascular Problem (4441)
Date of Event 01/27/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist, both femoral accesses was calcified and there were bilateral iliac stents.However, alternative access wasn't feasible.The valve stuck in the right iliac stent near iliac bifurcation after it had exited the esheath.The implanter tried to navigate through it.Later, looking at the aortic and iliac bleeding, implanter deployed the valve in the abdominal aorta and balloon tamponade was performed to stop bleeding.Vascular surgery team took over.Later, patient passed away due to excessive bleeding.The root cause of the aortic and iliac bleeding was related to the pushing the valve through the stent.The valve was successfully implanted.There was no central leak.There was no use error that led to any negative outcomes or patient injury.There was no device malfunction/difficulty using the device during the case.
 
Additional Manufacturer Narrative
Update to b4, g3, g6 and h2.Corrected h6 type of investigation, investigation findings, and investigation conclusions.The device was not returned for evaluation.The investigation was conducted, using engineering technical summary written by edwards lifesciences.This issue is not related to a manufacturing deficiency, design, reliability, use error, labeling, or device related infection and therefore dhr review and manufacturing mitigations review are not required for these complaint events.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.Through extensive complaint investigations, difficulty or inability in tracking the delivery system to the landing zone, including traversing the aortic arch and crossing the native annulus/bioprosthesis has not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors, poor guidewire management, damaged guidewire, and/or excessive manipulation of the flex wheel.The complaint for insertion difficulty has been confirmed based on the information available to date.Any updates or additional findings will be submitted in accordance with fda reporting requirements.Available information suggests patient factors likely contributed to the event as the customer reported "both femoral accesses was calcified and there were bilateral iliac stents" and that "valve stuck in the right iliac stent".Patient factors (i.E.Calcification, tortuosity, small vessel size, pre-existing vascular stent) may cause constrained sections of the anatomy that interferes with passage of the delivery system and causes difficulty during tracking.A product risk assessment (pra) is not required because there are no confirmed product or labeling/ifu/training material non-conformances affecting distributed product and no other triggers have been met.A capa/scar is not required because an edwards/supplier defect which could have resulted in the complaint was not confirmed.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.

Brand Name
EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24404610
Report Number2015691-2026-11283
Device Sequence Number8269910
Product Code NPT
UDI-Device Identifier00690103207828
UDI-Public(01)00690103207828(17)271027(10)67143575
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM23A
Device Lot Number67143575
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale